Alert archive / Illinois / Heat Advisories in 2021

Heat Advisory 1, NWS Lincoln, IL

June 17, 202125 counties in Illinois

NWS Lincoln, IL issued this heat advisory at Jun 17, 2021, 2:45 PM CDT for 25 counties in Illinois. It took effect at Jun 18, 2021, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2021, 2:45 PM CDT (19:45 UTC)
In effect from
Jun 18, 2021, 1:00 PM CDT
Expired
Jun 18, 2021, 7:00 PM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
All 25 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2495 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS73 KILX 171945
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
245 PM CDT Thu Jun 17 2021

ILZ042>057-061>063-066>068-071>073-180900-
/O.NEW.KILX.HT.Y.0001.210618T1800Z-210619T0000Z/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
245 PM CDT Thu Jun 17 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Along and south of a Beardstown...to Lincoln...to
  Hoopeston line.

* WHEN...From 1 PM to 7 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks 
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

Barnes
5 follow-up statements
121 
WWUS73 KILX 180229
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
929 PM CDT Thu Jun 17 2021

ILZ042>057-061>063-066>068-071>073-181000-
/O.CON.KILX.HT.Y.0001.210618T1800Z-210619T0000Z/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
929 PM CDT Thu Jun 17 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Along and south of a Beardstown...to Lincoln...to 
  Hoopeston line.

* WHEN...From 1 PM to 7 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

To reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency! Call 9 1 1.

&&

$$
660 
WWUS73 KILX 180919
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
419 AM CDT Fri Jun 18 2021

ILZ042>057-061>063-066>068-071>073-181800-
/O.CON.KILX.HT.Y.0001.210618T1800Z-210619T0000Z/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
419 AM CDT Fri Jun 18 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...From 1 PM this afternoon to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMB
863 
WWUS73 KILX 181504
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1004 AM CDT Fri Jun 18 2021

ILZ042>057-061>063-066>068-071>073-182100-
/O.CON.KILX.HT.Y.0001.210618T1800Z-210619T0000Z/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
1004 AM CDT Fri Jun 18 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values around 105 expected in central
  Illinois, and 105 to 110 in southeast Illinois.

* WHERE...Much of central and southeast Illinois along and south
  of a Jacksonville to Danville line. 
 
* WHEN...The highest heat index will be this afternoon, but a heat
  index near 100 degrees will linger early in the evening. 

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young 
children and pets should never be left unattended in vehicles 
under any circumstances.

To reduce risk during outdoor work or recreation, the 
Occupational Safety and Health Administration recommends 
scheduling frequent rest breaks in shaded or air conditioned 
environments. Anyone overcome by heat should be moved to a cool 
and shaded location. Heat stroke is an emergency! Call 9 1 1.

&&

$$

Geelhart
981 
WWUS73 KILX 182028
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
328 PM CDT Fri Jun 18 2021

ILZ042>057-061>063-066>068-071>073-190000-
/O.CON.KILX.HT.Y.0001.000000T0000Z-210619T0000Z/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
328 PM CDT Fri Jun 18 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values of 100 to 105 degrees in central
  Illinois, and around 105 degrees in southeast Illinois.

* WHERE...Much of central and southeast Illinois along and south 
  of a Jacksonville to Danville line. 

* WHEN...The highest heat index will be through late afternoon,
  but a heat index near 100 degrees will linger early in the
  evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

To reduce risk during outdoor work or recreation, the
Occupational Safety and Health Administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency! Call 9 1 1.

&&

$$

Geelhart
119 
WWUS73 KILX 182357
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
657 PM CDT Fri Jun 18 2021

ILZ042>057-061>063-066>068-071>073-190100-
/O.EXP.KILX.HT.Y.0001.000000T0000Z-210619T0000Z/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
657 PM CDT Fri Jun 18 2021

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Temperatures and heat indices will continue to fall with sunset 
this evening.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this heat advisory went out at Jun 17, 12:27 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 17, 12:27 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1227 PM CDT Thu Jun 17 2021

.SYNOPSIS...
Issued at 1030 AM CDT Thu Jun 17 2021

Heat and humidity will return to central Illinois over the next
couple of days. High temperatures will reach the upper 80s and
lower 90s today, then will climb into the middle to upper 90s by
Friday. One round of potentially strong thunderstorms will be
likely late tonight along and north of the I-74 corridor, while
additional scattered strong to severe storms develop across the
region Friday afternoon and evening.

&&

.UPDATE...
Issued at 1038 AM CDT Thu Jun 17 2021

15z/10am surface analysis shows a ridge of high pressure
extending from the eastern Great Lakes to the Gulf Coast, while a
warm front is draped just west of the Mississippi River. As the
high continues to shift further away, an increasingly warm/humid
airmass will gradually spill eastward into central Illinois today.
Current dewpoints remain quite low in the upper 40s/lower 50s
across much of the KILX CWA: however, dewpoints have already risen
into the lower 60s along/southwest of a Macomb to Jacksonville
line in closer proximity to the front. By late afternoon,
60-degree dewpoints should reach a Bloomington...to Mattoon...to
Lawrenceville line as high temperatures top out in the upper 80s
and lower 90s. Peak heat index readings will climb into the middle
90s across the W/SW CWA.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 337 AM CDT Thu Jun 17 2021

Areas of thunderstorms are ongoing across the Midwest early this
morning, oriented north- south from far southern MN to central MO.
These storms have been tracking almost due south over the last
few hours, following along the instability gradient. While there
were initially some concerns storms would track into the western
fringes of the ILX CWA this morning, all signs point to them
remaining well west.

A big adjustment in the weather begins today as high pressure drifts
off to the east, allowing southerly flow to take hold and pump heat
and humidity back into the region. It will be breezy today, with
gusts to 25 mph possible, especially north of I-74. Highs will be
near 90. The most humid air will be west of I-55, pushing heat
indices into mid-90s there. Further east, heat indices will be
similar to the air temperatures.

A convective complex is expected to develop across IA this afternoon
and move east-southeast. The environment in place across central IL
will be supportive of strong to severe thunderstorms, as MUCAPE
values exceed 2500 J/kg, however, CAMs have been trending further
northward with this activity, and the latest runs just miss the ILX
CWA to the north. Still, the potential exists for these storms to
track into central IL, with locations along and north of I-74 having
the best chance of being impacted. Overnight, a strong low-level
jet, with 45-50 knot west-southwesterly winds at 925 mb, will result
in robust warm air advection, as 850 mb temps increase from the mid-
teens on Thursday to near +23 degC by Friday morning. Lows Thursday
night will be well-above average, in the mid 70s.

.LONG TERM...(Friday through Wednesday)
ISSUED AT 338 AM CDT Thu Jun 17 2021

The increase in heat and humidity peaks on Friday, as highs in the
mid to upper 90s and dewpoints near 70 create oppressive
conditions, with heat indicies between 100-105. A very unstable
environment, with SBCAPE in excess of 3000 J/kg Friday afternoon,
will support explosive thunderstorm development. However, the warm
nose in the low-levels will create strong capping. Large scale
ascent ahead of a digging wave should aid in weakening this cap
Friday afternoon. The best signal for convective development
continues to be east of I- 57, although this is highly dependent
upon the placement of outflow from previous rounds of convection.
With bulk wind shear values around 40 knots and robust
instability, any storms that do develop Friday afternoon/evening
will carry the potential for large hail and damaging winds.

The latitude at which the front stalls out on Saturday has trended
northward over the last several model cycles, keeping heat and
humidity, as well as thunderstorm chances, in the forecast through
Sunday. While not quite as hot as Friday, high temperatures are
expected to remain in the low 90s with heat indices in the mid to
upper 90s through Sunday. More thunderstorms are possible Saturday
in the vicinity of the front or any outflow boundaries from Friday's
convection, but the robust cap will still be in place, and there
is less confidence the cap will be broken on Saturday.

The weather pattern is expected to remain unsettled into early
next week as a strong upper wave digs into the Midwest late
weekend. This will result in a warm air advection regime across
central IL on Sunday, followed by a powerful cold front pushing
through sometime on Monday. The frontal passage ushers in much
cooler air, with below normal temperatures on Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1227 PM CDT Thu Jun 17 2021

VFR conditions will prevail through the entire 18z TAF period.
Latest computer models keep storm complex well north of central
Illinois late tonight, although widely scattered showers/thunder
cannot be ruled out for the I-74 terminals after 08z. Given
uncertainty, have opted not to include thunder mention at this
time. Main aviation forecast concern will be wind shear, as NAM
shows a strong W/SW low-level jet developing overnight. Core of
the jet will be focused across north-central Illinois, so have hit
shear hardest at KPIA with lesser amounts further southeast. Once
the sun rises, some of this momentum will mix to the surface
Friday morning resulting in W/SW gusts of 20-25kt.

&&

.CLIMATE...
Issued at 338 AM CDT Thu Jun 17 2021

The heat will approach record levels in some locations on Friday
(June 18). A list of the forecast highs, lows, and record
information for June 18 can be found below.

High Temperatures.......Fcst....Record Warmest (Year)

Peoria..................95 F.............101 F (1887)
Lincoln.................97 F.............100 F (1913)
Springfield.............98 F..............97 F (1905, 1913, 1994)

Low Temperatures........Fcst....Record Warmest (Year)

Peoria..................74 F..............75 F (2018)
Lincoln.................74 F..............75 F (1984)
Springfield.............75 F..............78 F (2018)

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Barnes
SYNOPSIS...Barnes
SHORT TERM...Erwin
LONG TERM...Erwin
AVIATION...Barnes
CLIMATE...Erwin
Hazardous weather outlook, Jun 17, 11:51 AM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1151 AM CDT Thu Jun 17 2021

ILZ027>029-036-037-040>042-047>052-181100-
Cass-Christian-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria-
Sangamon-Schuyler-Scott-Stark-Tazewell-
1151 AM CDT Thu Jun 17 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Heat index values will reach the mid 90s today.

Thunderstorms are possible across the area late tonight, mainly
after 2 am. There is potential for damaging winds with the storms,
mainly from around Peoria northward.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

On Friday, heat index values will be near 100, and may be as high
as 105 southeast of the Illinois River. On Saturday and Sunday,
heat index values will reach the mid to upper 90s.

Strong to severe thunderstorms are possible late Friday afternoon
and evening, however, there is uncertainty due to early morning
activity. Isolated thunderstorms are also possible Saturday.
Additional thunderstorms are possible Sunday and Monday, but it is
too early to determine the severe weather potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may required after midnight, especially from
Peoria northward. Activation is more likely late Friday afternoon
or evening.

ILZ030-031-038-043>046-053-181100-
Champaign-De Witt-Macon-Marshall-McLean-Piatt-Vermilion-Woodford-
1151 AM CDT Thu Jun 17 2021

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Thunderstorms are possible across the area late tonight, mainly
toward sunrise. A few of the storms may contain strong winds,
though the storms will be weakening as they get further south.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

On Friday, heat index values will be near 100. On Saturday and
Sunday, heat index values will reach the mid to upper 90s.

Strong to severe thunderstorms are possible late Friday afternoon
and evening, however, there is uncertainty due to early morning
activity. Isolated thunderstorms are possible Saturday, and a few
may be strong to severe, especially east of I-57. Additional
thunderstorms are possible Sunday and Monday, but it is too early
to determine the severe weather potential.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed toward sunrise, though
activation is more likely late Friday afternoon or evening.

ILZ054>057-061>063-066>068-071>073-181100-
Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham-
Jasper-Lawrence-Moultrie-Richland-Shelby-
1151 AM CDT Thu Jun 17 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Isolated thunderstorms are possible toward sunrise north of I-70,
but these are not expected to be severe.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

On Friday, heat index values will reach between 100 and 105. On
Saturday and Sunday, heat index values will reach the mid to
upper 90s.

Strong to severe thunderstorms are possible Friday evening.
Isolated thunderstorms are possible Saturday, and a few may be
strong to severe. Additional thunderstorms are possible Sunday and
Monday, but it is too early to determine the severe weather
potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
activation is possible Friday evening.

Geelhart

Nearby

Heat Advisories in Illinois, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.